MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ PROTECTOR P21; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ PROTECTOR P21; INTRAVASCULAR ADMINISTRATION SET
Model Number 515102
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd phaseal¿ protector p21 experienced foreign matter, contaminated.The following information was provided by the initial reporter, translated from dutch to english: recently there have been 2 reports in a short time that after storing the reconstituted trastuzumab sealed with a phaseal there are small white particles in the solution.These particles appear to be from the phaseal, as the particles are not present immediately after reconstitution, and were not observed until the next preparation (the next day).
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 07jun2023.H6: investigation summary sample and photos received by our quality team for investigation.Upon visual evaluation, white particles inside the vial are observed, the vial cap appears damaged.The protector was visually inspected, no defects or issues observed.Fragmentation testing is performed according to procedure, to evaluate any particulates generated by the protector when mated to other components after ten activations.Results are within specification.A device history review was performed for reported lot 2211103, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.While phaseal needles are designed to reduce coring, there are several factors that may impact coring tendency.Coring from the membrane may occur due to fragmentation caused by multiple injections or excessive welding of the membrane.Coring of the rubber stopper may result depending on the stopper quality, the design and dimensions of the needles used, or if a poor connection of the protector occurs.Based on the available information we are not able to identify a definitive root cause at this time.Complaints received for this device and reported issue will continue to be tracked and trended for future occurrence.

Brand Name
BD PHASEAL¿ PROTECTOR P21
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17050220
Report Number3002682307-2023-00146
Device Sequence Number6984682
Product Code ONB
UDI-Device Identifier30382905151027
UDI-Public30382905151027
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 07/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number515102
Device Catalogue Number515102
Device Lot Number2211103
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2023
Supplement Date Received by Manufacturer07/24/2023
Initial Report FDA Received Date06/02/2023
Supplement Report FDA Received Date08/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown